CHARLES M. FISCHMAN, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: In the letter by Rao, Miller, and Moses (Ann Intern Med 82:61-63, 1975), thioridazine (Mellaril®) was mentioned as a cause of dilutional hyponatremia.
We have recently treated an institutionalized 28-year-old paranoid schizophrenic patient for inappropriate antidiuretic hormone activity (ADH) twice in a 14-day period.
On the first admission, she arrived in the Emergency Room comatose with a serum sodium of 115 meq/litre, a urinary osmolality of 408 milliosmols/kg H2O, a serum osmolality of 236 milliosmols/kg H2O, and a urinary sodium of 70 meq/litre. The patient had been in her usual state of health until one day before
FISCHMAN CM. Water Intoxication and Thioridazine. Ann Intern Med. 1975;82:852. doi: https://doi.org/10.7326/0003-4819-82-6-852_1
Download citation file:
Published: Ann Intern Med. 1975;82(6):852.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use